Format

Send to

Choose Destination
J Pharm Pract. 2016 Dec;29(6):571-573. Epub 2016 Jan 25.

Taste and Smell Disturbance Resulting From Midodrine.

Author information

1
Department of Pharmacy Practice, Wilkes University, Wilkes-Barre, PA, USA.
2
Department of Pharmacy Practice, Wilkes University, Wilkes-Barre, PA, USA daniel.longyhore@wilkes.edu.

Abstract

OBJECTIVE:

To report a case of dysgeusia and dysosmia following midodrine initiation.

METHODS/CASE SUMMARY:

A 58-year-old male started midodrine 5 mg tablets 3 times a day for orthostatic hypotension. Two weeks after starting, he began complaining of dysgeusia and dysosmia. He also reported less of an appetite at this time but did not realize it was due to symptoms. He reported his symptoms as tolerable and chose to continue the medicine. At follow-up contact 7 days later, the symptoms were still present but diminishing.

MAIN RESULTS/DISCUSSION:

Midodrine is used for symptoms of orthostatic hypotension. Dysgeusia and dysosmia are not common adverse events and are not included in the manufacturer's labeling. There is only one other published case report of this reaction. Our patient only admitted to slight appetite suppression, but it may be more profound in some. The reaction may be dose related, but there is not enough information to make this conclusion.

PRINCIPAL CONCLUSIONS:

Using midodrine may result in dysgeusia and dysosmia. According to this case, both adverse effects may lessen or resolve over time with the use of the medication.

KEYWORDS:

adverse drug reaction; dysguesia; dysosmia; midodrine; orthostasis

PMID:
26811341
DOI:
10.1177/0897190015627403
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center